[Skip to Content]
[Skip to Content Landing]
Article
December 13, 1993

Ventricular Fibrillation Following Adenosine Administration: A Case Report

Author Affiliations
From The New York Hospital Medical Center of Queens (formerly Booth Memorial Medical Center), Flushing, NY.
Arch Intern Med. 1993;153(23):2701-2702. doi:10.1001/archinte.1993.00410230125015
Abstract

An 86-year-old woman was treated for atrial fibrillation. A total of 1.00 mg of digoxin and 12.5 mg of verapamil hydrochloride were administered intravenously during an 8-hour period with no slowing of her heart rate, but the rhythm became regular. Subsequently, 15 mg of verapamil hydrochloride was administered intravenously during a 40-minute period with no reduction in heart rate. Adenosine (6 mg) was then administered intravenously. Approximately 20 seconds after adenosine infusion into a vein in the patient's right arm, a 2.2-second pause developed, followed by ventricular flutter and then fibrillation. The patient required resuscitation and defibrillation.

(Arch Intern Med. 1993;153:2701-2702)

×